|Switching from Atripla to ?
Jun 25, 2012
First of all, thanks for all your great work! I was diagnosed with HIV 3 months ago. My CD4 count was 160 so my MD started me on Atripla right away. I also take Bactrim each day because of my low CD4 count. I have taken this medicine daily for the past three months. I have had some problems with side effects. Namely, I vomit about 3 - 4 mornings per week, I have very loose stool and 2 - 4 nights per week have insomnia. I also have whole days where I just feel dizzy. Because of these side effects, my Dr. suggests changing from Atripla to Truvada with a PI and a booster. My genotype and phenotype show no resistance. To make the switch he has had me stop taking Atripla as of 2 days ago and only take Truvada for a week so that the Sustiva can wear out of my system but not be the only drug in my system he has me taking Truvada. One week after being on Truvada only he plans on prescribing a PI and a booster. I regret that I can't remember the names of those. My question is, is it ok to just take the Truvada for a week or should I start the PI and the booster sooner? I am afraid of developing resistance by only taking the Truvada for the week. Also, I will get my first lab results back after three months of being on Atripla, so I don't know what my current VL or CD4 count is. Thanks.
| Response from Dr. Young
Hello and thanks for posting.
I'd have some concerns about being on just the Truvada for a week- if the issue is getting you off of the efavirenz part of Atripla, then a switch directly from Atripla to the new regimen really poses no issues, other than having a declining amount of efavirenz in your body while the PI levels reach therapeutic levels.
If one was really paying a lot of detail to the drug levels, you could probably wait a day or two on the NRTIs only, but I just don't think that it's needed.
I hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.